Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 2:26 PM EDT for Blount County, Tennessee. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 25, 2001, 3:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:30 PM EDT | Hail 0.75 | Maryville, TN | |
| Jun 25, 2:56 PM EDT | Hail 0.75 | Friendsville, TN | |
| Jun 25, 3:05 PM EDT | Hail 0.75 | Maryville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS54 KMRX 251829 SVRMRX TNC009-251930- /NEW.KMRX.SV.W.0158.251826-251930/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE * UNTIL 330 PM EDT * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WILDWOOD...OR 7 MILES EAST OF ALCOA... MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WILDWOOD AROUND 235 PM EDT EAGLETON VILLAGE AROUND 245 PM EDT WALLAND AROUND 250 PM EDT MARYVILLE AROUND 305 PM EDT 8 MILES SOUTHEAST OF CLOVER HILL AROUND 325 PM EDT HAPPY VALLEY AROUND 330 PM EDT AT 226 PM EDT A TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL 3 SOUTHWEST OF SEYMOUR AT 2:25 PM. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. $$ LAT...LON 3582 8375 3587 8395 3572 8417 3552 8386 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 10:40 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EDT MON JUN 25 2001 UPPER LOW JUST TO OUR EAST. VORTICITY MAXES TRIGGERING SHOWERS IN NE ZONES AND CHEROKEE AND CLAY. CLOUDS WILL CONTINUE PUSHING INTO CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY. WITH CLOUDS...WILL UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH. POPS LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO LIMITED FOR WIDESPREAD ACTIVITY. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:48 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Jun 25, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 52 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 61 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.